Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 21, 2012, 7:21 PM EDT for Cobb County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- May 21, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:30 PM EDT | HAIL 0.75 | Austell, GA | PUBLIC REPORTED PEA TO DIME SIZED HAIL IN AUSTELL. |
| May 21, 7:55 PM EDT | TSTM WND DMG | 1 Se Mableton, GA | COBB DOT REPORTED CLEARING 2 DOWNED TREES ON THUNDERWOOD CT AND BUCKNER RD IN MABLETON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS52 KFFC 212321
SVRFFC
GAC067-220000-
/O.NEW.KFFC.SV.W.0126.120521T2321Z-120522T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR POWDER
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AUSTELL AND SMYRNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3399 8472 3388 8444 3385 8446 3383 8445
3383 8447 3375 8457 3376 8459 3380 8463
3380 8472 3394 8472 3395 8474
TIME...MOT...LOC 2321Z 318DEG 12KT 3386 8467
$$1 follow-up statement
646
WWUS52 KFFC 212346
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT MON MAY 21 2012
GAC067-220000-
/O.CON.KFFC.SV.W.0126.000000T0000Z-120522T0000Z/
COBB GA-
746 PM EDT MON MAY 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN COBB COUNTY...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
AUSTELL...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MABLETON...VININGS AND SIX FLAGS OVER GEORGIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3399 8472 3388 8444 3385 8446 3383 8445
3383 8447 3375 8457 3376 8459 3380 8463
3380 8472 3394 8472 3395 8474
TIME...MOT...LOC 2346Z 318DEG 12KT 3381 8462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:19 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 21, 3:19 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON MAY 21 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN 6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY. OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER 70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM. HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE VALUES...MESHING WELL WITH THE NEIGHBORS. /31 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY. HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED BELOW... 31 /ISSUED AT 436 AM EDT MON MAY 21 2012/ GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT. A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION OF THE AREA DURING THE AFTERNOON. AKB && .AVIATION... 18Z UPDATE... SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN 08-10KTS ON TUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 61 84 / 50 50 30 20 ATLANTA 64 82 63 84 / 60 20 10 10 BLAIRSVILLE 58 76 56 78 / 60 50 30 20 CARTERSVILLE 61 81 57 82 / 60 20 10 10 COLUMBUS 65 86 63 87 / 60 20 10 5 GAINESVILLE 62 81 62 82 / 60 40 20 20 MACON 62 88 61 87 / 30 20 10 10 ROME 62 82 58 85 / 50 20 10 10 PEACHTREE CITY 60 83 58 84 / 60 20 10 10 VIDALIA 67 89 67 88 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 AM EDT MON MAY 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE A FOCUS FOR STORM DEVELOPMENT. .PRIMARY HAZARDS... SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN 2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE. SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE. .DISCUSSION... THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 21, 6:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT MON MAY 21 2012 GAZ034-035-047-212245- 620 PM EDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 645 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRAYSON...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAWRENCEVILLE... GRAYSON...DACULA...HARBIN...LOGANVILLE...YOUTH...NICHOLASVILLE... GRATIS...CAMPTON...BOLD SPRINGS...BETWEEN...BETHLEHEM AND WINDSOR. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3391 8364 3372 8378 3388 8406 3404 8395 TIME...MOT...LOC 2220Z 301DEG 10KT 3391 8391
Special weather statement, May 21, 6:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON MAY 21 2012
GAZ015-212300-
633 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN LUMPKIN COUNTY UNTIL 700 PM EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NIMBLEWILL...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CAMP MERRILL...NIMBLEWILL...GARLAND...AURARIA AND
DAHLONEGA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3460 8387 3456 8387 3455 8385 3446 8389
3447 8393 3446 8392 3442 8398 3447 8411
3454 8419 3456 8419 3465 8415 3466 8413
TIME...MOT...LOC 2233Z 292DEG 8KT 3455 8408Special weather statement, May 21, 6:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON MAY 21 2012
GAZ022-033-034-212315-
638 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FORSYTH...GWINNETT AND NORTH FULTON COUNTIES UNTIL 715 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUWANEE TO MOUNTAIN PARK...MOVING EAST AT
15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...
BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...REST HAVEN...BUFORD...
BIRMINGHAM...MILTON...ROSWELL...BROOKWOOD...CUMMING...DREW...
ALPHARETTA...HOG MOUNTAIN...SUWANEE AND LAWRENCEVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3419 8399 3419 8405 3417 8406 3411 8390
3395 8392 3395 8427 3397 8434 3395 8435
3395 8440 3398 8437 3406 8442 3410 8442
3413 8436 3417 8436 3419 8433 3419 8426
3422 8425 3421 8398
TIME...MOT...LOC 2238Z 284DEG 13KT 3406 8401 3411 8435Special weather statement, May 21, 6:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT MON MAY 21 2012
GAZ033-212330-
652 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN NORTH FULTON
COUNTY UNTIL 730 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALPHARETTA...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNTAIN PARK...BIRMINGHAM...MILTON...ROSWELL...
ALPHARETTA AND JOHNS CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3417 8425 3411 8426 3404 8411 3403 8417
3399 8420 3400 8421 3400 8425 3396 8427
3397 8434 3394 8435 3401 8440 3410 8442
3413 8436 3417 8436 3419 8433 3419 8427
TIME...MOT...LOC 2253Z 301DEG 8KT 3409 8433Special weather statement, May 21, 6:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON MAY 21 2012
GAZ041>043-212330-
655 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL...DOUGLAS AND HARALSON COUNTIES UNTIL 730 PM EDT...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BILL ARP TO TYUS...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL...DOUGLAS AND HARALSON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE VAL-DO-MAR...
ABILENE...BLACKJACK MOUNTAIN...TYUS...BOWDON JUNCTION...JOHN TANNER
STATE PARK...BOWDON...CARROLLTON...MOUNT ZION...VILLA RICA...
TEMPLE...BREMEN...WACO...TREASURE LAKE AND WINSTON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3367 8524 3381 8521 3379 8505 3381 8503
3377 8487 3380 8463 3375 8458 3366 8466
3363 8475 3355 8483 3352 8482 3344 8494
3346 8498 3343 8502 3344 8530 3365 8534
TIME...MOT...LOC 2255Z 270DEG 8KT 3369 8485 3352 8515Special weather statement, May 21, 6:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT MON MAY 21 2012
GAZ014-015-212330-
656 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 730 PM EDT...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AURARIA...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE NIMBLEWILL...MCKEE...DAHLONEGA...
DAWSONVILLE...AURARIA...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3448 8388 3446 8389 3447 8393 3446 8392
3442 8398 3441 8397 3439 8398 3436 8398
3433 8402 3433 8408 3452 8422 3463 8405
TIME...MOT...LOC 2257Z 322DEG 6KT 3450 8407The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:04 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| May 21, 2:22 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| May 21, 2:27 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| May 21, 2:44 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| May 21, 2:53 PM EDT | Special Weather Statement | FFC | Towns | 22 min |
| May 21, 2:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| May 21, 3:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| May 21, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| May 21, 3:30 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 21, 3:41 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton | 34 min |
| May 21, 3:48 PM EDT | Special Weather Statement | FFC | Heard | 12 min |
| May 21, 3:56 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| May 21, 4:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| May 21, 4:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton | 31 min |
| May 21, 4:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| May 21, 4:26 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
| May 21, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| May 21, 4:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| May 21, 4:42 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Pike, Spalding | 33 min |
| May 21, 4:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 21, 5:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 21, 5:08 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| May 21, 5:10 PM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 35 min |
| May 21, 5:12 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| May 21, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| May 21, 5:31 PM EDT | Special Weather Statement | FFC | Butts, Henry | 14 min |
| May 21, 5:49 PM EDT | Special Weather Statement | FFC | Newton | 41 min |
| May 21, 5:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| May 21, 5:55 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| May 21, 5:57 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| May 21, 6:05 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| May 21, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 21, 6:33 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| May 21, 6:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| May 21, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 44 min |
| May 21, 6:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 21, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| May 21, 6:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| May 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 28 min |
| May 21, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 42 min |
| May 21, 7:25 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 35 min |
| May 21, 7:35 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| May 21, 7:37 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| May 21, 7:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| May 21, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.